MEDICATION ERRORS DUE TO SIMILAR LOOKING AND SIMILAR SOUNDING DRUGS

The United States Pharmacopeia’s 8th Annual MEDMARX Data Report  found that 1,470 commonly used medications were involved in errors due to drug names that either looked alike or sounded alike. About 1.4% of those errors resulted in harm to the patients, including some reports of death. It is likely that the number of errors reported were substantially less than the actual number of errors due to failure to report many incidents of medication errors.

Those errors may be reduced by the prescribing physician using a computer system to order medications, by the use of bar code technology, and by using simple methods such as separating drugs on the pharmacy shelf that look alike or sound alike.

For help in investigating if a pharmacy error caused harm to a patient, visit our website to find a medical malpractice attorney in your area who can help you find answers to your medical malpractice questions. Our toll free number is 800-295-3959.

This entry was posted on Sunday, March 13th, 2011 at 1:04 pm. Both comments and pings are currently closed.

placeholder

Easy Free Consultation

Fill out the form below for a free consultation or contact us directly at 800.295.3959

Easy Free Consultation

Fill out the form below for a free consultation or contact us directly at 800.295.3959